Posted by beatle
on December 25, 1999 at 21:03:57:
In Reply to: Dilantin posted by Debbie Novak on December 23, 1999 at 18:19:11:
: I have a friend who recently went off his Dilantin and had a grand mal seizure for the first time in 5 years. He wanted to go off his meds because he was told Dilantin causes liver problems.
: Please provide me with (or please advise me where to look up) the latest information on this drug - I told my friend I would ask if there has been any news regarding its side effects.
: Thank you for your time.
: Debbie Novak
Anything I say should not be a substitute for advice from your doctor. Dilantin can commonly cause things such as jerky eye movements, drunk like walk, slurred speech and confusion. These side-effects are often seen at higher blood levels and often a small lowering of dosage by the doctor can clear much of this up. Dilantin can cause liver damage. There are many other anti-convulsants that his doctor can try but they all have side-effects. Of course there are very real problems with not taking the medicine. Inability to drive causes loss of independence. Hitting ones head violently against a hard floor while seizing can cause a brain injury. Other injuries can occur also with seizures so its bad this way too.